Tornado, La Moure
- When
- July 20, 1:50 AM CST
- Where
- La Moure County, 3 mi SW of Verona
- Rating
- F0
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.333, -98.117
Tornado touched down in open country snapping four (4) foot diameter trees.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 19, 1:50 PM CST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SAT JUL 19 2003 FORECAST CHALLANGE TODAY INVOLVES CHC OF PRECIPITATION AND FURTHER CHC OF SEVERE THUNDERSTORMS WITH COLD FRONT ADVANCING INTO NORTHERN NORTH DAKOTA TONIGHT... CURRENT TRENDS INDICATE CONVECTIVE TEMPS SHOULD BE MET ACROSS WEST AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AS READING RISE INTO THE MID TO UPPER 90S. THIS MORNINGS SOUNDING SHOWED SIGNIFICANT CAP...BUT THIS WILL LIKELY BE ERODED DUE TO HEATING AND FRONTAL LIFTING. WILL KEEP MENTION OF SEVERE THUNDERSTORMS IN FORECAST THIS EVENING. ON SUNDAY...PROGRESSION OF SURFACE FRONT WIULL BRING IN CVOOLER MORE STABLE AIR. SOME LINGERING CHC OF THUNDERSTORMS POSSIBLE JMS AREA...BUT EXPECT DRY WEATHER BY AFTERNOON. REMAINDER OF FORECAST DOMINATED BY SLOLW BUILDING RIDGE INTO THE NORTRHERN PLAINS BY MIDWEEK. THIS WILL GENERAQLYY PROVIDE WARM AND DRY WEATHER TO THE REGION. SHORT WAVE TROUGH WILL END THE RIDGES REIGN BY THURSDAY INTO THE WEEKEND...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. BIS...NONE. ABELING
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. VINING
NDZ004-005-012-013-200430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1059 PM CDT SAT JUL 19 2003 SEVERE THUNDERSTORM WATCH #765 THAT WAS IN EFFECT FOR...PIERCE...MCHENRY...BOTTINEAU AND ROLETTE COUNTIES...HAS BEEN ALLOWED TO EXPIRE. VINING
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
248 AM CDT SUN JUL 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM JAMESTOWN ND 1 INCH HAIL
07/20/03 STUTSMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNNNThe Aberdeen radar (KABR), 100 km away, was scanning. The volume nearest the first event began at 07:52 UTC.
1 tornado. Local standard time, as filed.
Tornado touched down in open country snapping four (4) foot diameter trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyThe tornado archive for North Dakota, 2003Warnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376734.